Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 9, NWS Pocatello, ID

March 31, 2017Bear Lake County, Idaho

NWS Pocatello, ID issued this river flood warning at Mar 31, 2017, 9:49 AM MDT for Bear Lake County, Idaho. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 31, 2017, 9:49 AM MDT (15:49 UTC)
Expired
Apr 3, 2017, 11:06 AM MDT
In force
3 days
Issued by
NWS Pocatello, ID
Flood severity
Minor

County Bear Lake County, ID

The radar

The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bear River at Border (BRBW4). The gauge peaked at 8.65 ft at Mar 31, 2017, 7:00 PM MDT.

actionminormoderate681003/3104/0104/0204/0304/04
Action stage
7 ft
Minor stage
7.5 ft
Moderate stage
10.5 ft
Major stage
11.7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10039500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

145 
WGUS45 KPIH 311549
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
949 AM MDT FRI MAR 31 2017

...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho... 

  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-011549-
/O.NEW.KPIH.FL.W.0009.170331T1549Z-170402T0200Z/
/BRBW4.1.ER.000000T0000Z.170331T1700Z.170401T2000Z.NR/
949 AM MDT FRI MAR 31 2017

The National Weather Service in Pocatello has issued a 

* Flood Warning for 
  The Bear River at Border.
* until Saturday evening...Or until the Warning is cancelled.
* At  9:30 AM Friday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Sat    Sun    Mon

Bear River
  Bear River at Border 8.6   8.6 Fri 09 AM      8.6    8.4    8.1


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
3 follow-up statements
676 
WGUS85 KPIH 011446
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
846 AM MDT SAT APR 1 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-021800-
/O.EXT.KPIH.FL.W.0009.000000T0000Z-170402T1800Z/
/BRBW4.1.SM.000000T0000Z.170401T0800Z.170402T0600Z.NR/
846 AM MDT SAT APR 1 2017

The Flood Warning continues for
  The Bear River at Border.
* At  8:30 AM Saturday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River will hold steady or very slowly fall over
  the next couple of days. 
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Sun    Mon    Tue

Bear River
  Bear River at Border 8.6   8.6 Sat 08 AM      8.5    8.3    7.9


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
463 
WGUS85 KPIH 021626
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1026 AM MDT SUN APR 2 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-031626-
/O.EXT.KPIH.FL.W.0009.000000T0000Z-170403T1800Z/
/BRBW4.1.SM.170402T1700Z.000000T0000Z.170402T2100Z.NR/
1026 AM MDT SUN APR 2 2017

The Flood Warning continues for
  The Bear River at Border.
* At  9:30 AM Sunday the stage was 8.5 feet.
* Flood Stage is 8.6 feet.

* Forecast...The river will oscillate near flood stage through
  Monday before gradually falling below flood stage.

* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Mon    Tue    Wed

Bear River
  Bear River at Border 8.6   8.5 Sun 09 AM      8.5    8.2    7.7


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
148 
WGUS85 KPIH 031706
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1106 AM MDT MON APR 3 2017

...The Flood Warning is cancelled for the following Rivers in ...
 
  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-031736-
/O.CAN.KPIH.FL.W.0009.000000T0000Z-170403T1800Z/
/BRBW4.1.SM.000000T0000Z.170401T2315Z.170402T0415Z.NR/
1106 AM MDT MON APR 3 2017

The Flood Warning is cancelled for
  The Bear River at Border.
* At 10:30 AM Monday the stage was 8.5 feet.
* Flood Stage is 8.6 feet.
* Fell below Flood Stage at 10:15 PM Saturday.
* Forecast...The River will continue to fall to 8.3 feet by tomorrow 
  morning.
* Impact...Standing water is occurring in areas
  along the river even though the river has dropped below flood
  stage. A flood advisory remains in effect for those areas.

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Tue    Wed    Thu

Bear River
  Bear River at Border 8.6   8.5 Mon 10 AM      8.3    7.8    7.4


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Mar 31, 6:08 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 31, 6:08 AM MDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
608 AM MDT Fri Mar 31 2017

.UPDATE...Have updated to decrease snow amounts with rising snow
level. Very little snow is expected the remainder of the morning,
just around 1 inch above 5500 feet across the Southern Highlands,
Caribou Highlands and the Bear Lake Region. Wyatt

&&

.PREV DISCUSSION... /issued 346 AM MDT Fri Mar 31 2017/

SHORT TERM...Today through Sunday night. Wrap-around Northeast
flow from a low pressure system over Southern Utah is bringing
light snow across the Snake River plain and Southern areas this
morning. Expect light snow early this morning with up to 1 inch
of snow with locally higher amounts for higher elevations. By mid
to late morning, the precipitation will move to mostly our
Southwest areas with snow levels rising to around 5000 to 5500
feet. Very little precipitation is expected in the afternoon.
Additionally, expect breezy to moderate Northerly winds today.
Tomorrow look for overall light winds with little to no
precipitation as high pressure builds into the area. Sunday the
next system moves across the area bringing 1 to 2 inches of
mountain snow and very little, if any, valley rain. Expect breezy
to moderate winds as well Sunday. Wyatt

LONG TERM...Monday through Friday night. Models have backed off on
precip chances Mon due to most of the energy shifting to the south.
Upper ridging builds up by Tue...resulting in warmer and drier
conditions thru Thu night. Both models move a minor wave thru the
Pac NW on Fri...but precip looks to be light with this system.
Hedges

AVIATION...Northeast flow around a deep upper low over southern UT
is resulting in low cigs/vis with snow/rain at all sites but KSUN...
which has returned to VFR. Conditions are expected to improve by
afternoon. Gusty north winds are also expected today. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 PM MDT this evening for IDZ017>019-022>025-
031-032.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:09 PM MDTAreal Flood AdvisoryPIHBlaine, Lincoln18 hr
Mar 31, 9:25 AM MDTAreal Flood WarningPIHBlaine, Lincoln6 days
Mar 31, 1:05 PM MDTAreal Flood AdvisoryPIHCaribou72 hr
Mar 31, 1:23 PM MDTAreal Flood AdvisoryPIHFranklin72 hr

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.